MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3544300 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
07/10/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 59-year-old caucasian female patient who underwent a breast augmentation primary with a mentor memorygel, 300cc silicone implant experienced left-sided silent rupture postoperative.The rupture was discovered during mammogram examination.As a result, patient underwent bilateral replacement with unspecified mentor silicone prosthesis on (b)(6) 2023.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: silent rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Suspect device received on sep 12, 2023.Device evaluation completed on sep 21, 2023: the product was returned to mentor for evaluation.Mentor conducted visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed that the siltex hpg, 300cc breast implant had a tear measuring approximately 0.6 cm on the posterior view.Additionally an area of siltex cracking was observed on the edges of the tear.Leak testing was performed, in accordance with mentor procedures, and no other areas of gel exposure were detected during the analysis.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Capa activity was not required.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Per additional information received on aug 21, 2023, the patient underwent partial capsulectomy of the right side, bilateral mastopexy, and bilateral replacements.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Additional information received on november 17, 2023 indicated that the patient underwent bilateral replacements as follow: l) ref: (b)(4); lot-sn: (b)(6), and r) ref: (b)(4); lot-sn: (b)(6).Manufacturer¿s reference number: (b)(4).